[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1983

Pigmented Purpuric Dermatosis-like Reaction to Topical Fluorouracil

Author Affiliations

1525 Hickory St Abilene, TX 79601

Arch Dermatol. 1983;119(11):875-876. doi:10.1001/archderm.1983.01650350003004
Abstract

To the Editor.—  The pigmented purpuric dermatoses (PPDs) are well-known cutaneous manifestations of a benign capillaritis. Progressive pigmentary dermatosis (Schamberg's disease) is the most common of several clinical variants and typically manifests with irregular-to-nummular red-brown, pigmented telangiectatic patches or macules usually situated on theFig 1.—Patient's leg showing irregular, pigmented, purpuric patches surrounding crusted lesions of Bowen's disease. lower extremities.1 To our knowledge, reports of a similar clinical picture secondary to the use of topical medication have not appeared in the literature and are not mentioned in pharmaceutical product information for topical fluorouracil.

Report of a Case.—  A 52-year-old woman, otherwise in good health, was treated with topical fluorouracil solution for several biopsy-proved bowenoid actinic keratoses on the lower part of her legs. History was negative for pigmented purpuric lesions, venous insufficiency of the lower extremities, or the previous topical use of fluorouracil.Application of 5% fluorouracil solution with

First Page Preview View Large
First page PDF preview
First page PDF preview
×